MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN USP4-0; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN USP4-0; SUTURE, NONABSORBABLE, SILK
Catalog Number K942H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Did any piece of the needle fall inside of the patient? if so, was the needle piece removed and how? 2.Was there any medical or surgical intervention?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018 and suture was used.During the procedure, the needle pulled off from the thread, tearing the mucous membrane.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Pc-(b)(4) date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to fda: (b)(4) 2018.Additional information was requested and the following was obtained: was there any medical or surgical intervention? none intervention on the patient has been necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/05/2018.Investigation summary: it was reported needle pull off.A labeled winding former, a needle/suture piece, a suture piece and six unopened samples of product code k942, lot # lgp500 were returned for analysis.During the visual inspection of needle/suture piece and a suture piece, the swage and attachment area were as expected.However, chipping defect was noted; since, suture is swaged excessively at the end of barrel causing some degree of suture damaged.The suture pieces were examined and the ends were cut that appear to be by the use of a surgical instrument.Functional test was performed on the sample and the pull force met the requirements.In the visual inspection of six unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area were as expected.However, chipping defect was noted; since, suture is swaged excessively at the end of a channel/barrel causing some degree of suture damage.The suture was dispensed without problems and examined along of the strand and no defects were observed.Functional test was performed on the samples and the pull force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the one needle/suture piece and six representatives samples, the assignable cause of the needle pull off was caused by chipping defect.

Brand Name
SILK BLK 30IN USP4-0
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7776315
Report Number2210968-2018-75089
Device Sequence Number11082851
Product Code GAP
UDI-Device Identifier10705031100770
UDI-Public10705031100770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberK942H
Device Lot NumberLGP500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer08/15/2018
10/01/2018
11/08/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/05/2018
10/16/2018
12/05/2018
Patient Sequence Number1